MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER INTERMEDIATE KIT (16F) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER INTERMEDIATE KIT (16F) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number DF27IT32K
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported the catheter had poor flow as a result of holes in the hub.The catheter was removed and replaced with a new device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: dhr was reviewed and no deviations/issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.All necessary inspections were performed throughout all the manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot, in regards the problem described.Investigation summary: the sample returned for evaluation was one 27 cm decathlon catheter.Leak testing, examination of the damage, and replication of the damage using non-complainant samples was performed.Holes in the arterial extension leg were confirmed and were found to be consistent with damage caused by clamping with a guidewire installed.Therefore the investigation is confirmed for leak and also confirmed for stylet damage.Per the reported event details, the user detected holes in the extension legs.Sample evaluation revealed that the extension leg clamp was deployed with a guidewire present within the lumen, resulting in the holes reported.The instructions for use (ifu) states, ¿4.Flush each lumen with heparin solution prior to insertion and clamp the extension legs.If using stylet, do not clamp the arterial (red) lumen until the arterial insertion stylet and guidewire are removed.Clamping will kink the stylet and prevent guidewire passage.¿ and "if not using a stylet, the proximal end of the guidewire must be inserted into the small venous end hole of the distal-most tip, and threaded into the end hole of the arterial tip, passing through the arterial lumen until it extends out the arterial luer-lock connector (red).If using stylet, thread the proximal end of the guidewire through the distal tip of the stylet until the guidewire extends out the stylet luer-lock connector." therefore, the root cause for the reported and identified issues was determined to be user-related.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER INTERMEDIATE KIT (16F) (DUAL-LUMEN)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7561491
Report Number3006260740-2018-01182
Device Sequence Number2281694
Product Code MSD
UDI-Device Identifier00801741013973
UDI-Public(01)00801741013973
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K033294
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDF27IT32K
Device Catalogue NumberDF27IT32K
Device Lot NumberREBX0926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight95